Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 212, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 25, 2008, 5:35 AM CDT for Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2008, 5:35 AM CDT (10:35 UTC)
- Expired
- Sep 25, 2008, 6:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:47 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 25, 3:47 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 347 AM CDT THU SEP 25 2008 .SHORT TERM...CHALLENGE WILL BE TEMPERATURES AND PRECIP CHANCES. THERE IS THE POTENTIAL FOR SOME SEVERE STORMS WITHIN THE NEXT COUPLE DAYS. 00Z MODELS IN GENERAL AGREEMENT AND WILL USE BLEND. AS OF 09Z...RADARS BEGINNING TO SHOW RETURNS ACROSS E SD INTO OUR EXTREME S FA. THIS OCCURRING ON LEADING EDGE OF 35-40KT 850MB JET (IMPLIED STRONG WARM AIR ADVECTION). 850MB MOISTURE ADVECTION FAIRLY STRONG...AND EXPECT ATMOSPHERE TO QUICKLY DESTABILIZE ACROSS THE S FA BY 12Z. THERE WILL BE A FEW HOURS EARLY THIS MORNING WHERE THE POTENTIAL FOR A COUPLE SEVERE HAIL REPORTS WILL EXIST CONSIDERING DEEP LAYER SHEAR AROUND 40KTS. OVERALL SEVERE THREAT SHOULD BE LIMITED CONSIDERING STRONGEST INSTABILITY IS LAGGING STRONGEST FORCING. STRONGEST FORCING (ISENTROPIC LIFT...WARM AIR ADVECTION) SHIFTS NE THROUGH THE MORNING CLIPPING THE S/SE FA. WILL TRIM POPS ACROSS THE NE FA WITH ALL MODELS INDICATING DRY THIS AREA. SOUTHERLY RETURN FLOW...WEAK WARM AIR ADVECTION CONTINUES THROUGH THE DAY TODAY...AND WITH SUFFICIENT MIXING EXPECT MAX TEMPS WELL INTO THE 70S NEAR 80F. LOW-LEVEL MOISTURE CONTINUES TO INCREASE INTO THUR NIGHT...AND MODELS INDICATING 850MB CAPE NEAR 2000 J/KG AHEAD OF MID-LEVEL TROUGH. INCREASING 850MB WINDS IN CONJUNCTION WITH NEAR ZERO 850MB CIN ACROSS THE E FA LEADS TO ADDING ISOLD THUNDER WHERE CAP IS WEAKEST. COULD BE A FEW SEVERE HAIL REPORTS WITH DEEP LAYER SHEAR NEAR 40KTS AND MODERATE INSTABILITY. OTHERWISE WILL BE A MILD NIGHT WITH FA UNDERNEATH THERMAL RIDGE. COLD FRONT CROSSES THE FA ON FRI. KEPT IDEA OF LOW END POPS THROUGH THE MORNING WITH FAIRLY STRONG CAPPING LIKELY. HIGHER POPS ALONG AND AHEAD OF EXPECTED FRONTAL POSITION WHEN MID-LEVEL COOLING ARRIVES TO WEAKEN THE CAP. SWODY2 SHOWS SLIGHT RISK FOR SEVERE STORMS CONSIDERING MODERATE INSTABILITY AND STRONG DEEP LAYER SHEAR AS WELL AS DECENT LOW LEVEL CONVERGENCE. HIGH PRESSURE MOVES INTO THE REGION FOR SAT WITH DRY WX AND COOLER TEMPS EXPECTED. .LONG TERM...LOWERED TEMPS A BIT SUN INTO MON WITH MODELS TRENDING COOLER. OTHERWISE NO CHANGES. && .AVIATION...VFR CONDITIONS EXPECTED. MAIN CHALLENGE WILL BE THUNDERSTORM POTENTIAL...WITH KFAR (POSSIBLY KBJI) THE MOST LIKELY LOCATION TO SEE ANY THUNDER. REMAINDER OF TAF SITES SHOULD BE NORTH OF ACTIVITY THROUGH THE DAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Sep 24, 1:15 PM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 115 PM CDT WED SEP 24 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251815- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 115 PM CDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO LIFT NORTHWARD INTO THE REGION AFTER MIDNIGHT AS MOIST UNSTABLE AIR SPREADS NORTH MAINLY INTO SOUTHERN PARTS OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE EAST OF THE RED RIVER ON THURSDAY. THE NEXT CHANCE FOR MORE ORGANIZED THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND EVENING WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:51 AM CDT | Flash Flood Warning | FGF | Wilkin | 4 hr |
| Sep 25, 4:09 AM CDT | Severe Thunderstorm Warning | FGF | Richland, Sargent | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.